Alert archive / South Dakota / Red Flag Warnings in 2022

Red Flag Warning 27, NWS Sioux Falls, SD

November 5, 20224 states

NWS Sioux Falls, SD issued this red flag warning at Nov 5, 2022, 2:36 PM CDT for 4 states. It took effect at Nov 6, 2022, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2022, 2:36 PM CDT (19:36 UTC)
In effect from
Nov 6, 2022, 12:00 PM CST
Expired
Nov 6, 2022, 6:00 PM CST
In force
6 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2022-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2022-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

818 
WWUS83 KFSD 051936
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
236 PM CDT Sat Nov 5 2022

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
050-052>071-060400-
/O.NEW.KFSD.FW.W.0027.221106T1800Z-221107T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Lincoln-Murray-
Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-Kingsbury-
Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-
Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-
Turner-Bon Homme-Yankton-Union-
236 PM CDT Sat Nov 5 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEASTERN SOUTH DAKOTA, SOUTHWEST MINNESOTA AND NORTHWEST IOWA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 6 PM CST Sunday.

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien and Clay. In Minnesota, Lincoln, Lyon, Murray, 
  Cottonwood, Nobles, Jackson, Pipestone and Rock. In South 
  Dakota, Beadle, Kingsbury, Brookings, Gregory, Jerauld, 
  Sanborn, Miner, Lake, Moody, Brule, Aurora, Davison, Hanson, 
  McCook, Minnehaha, Charles Mix, Douglas, Hutchinson, Turner, 
  Lincoln, Bon Homme, Yankton, Clay and Union.

* WINDS...West 15 to 25 mph with gusts 30 to 45 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ020>022-031-032-NEZ013-014-060400-
/O.NEW.KFSD.FW.A.0014.221106T1800Z-221107T0000Z/
Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota-
236 PM CDT Sat Nov 5 2022

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR WIND AND LOW
RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST NEBRASKA AND 
NORTHWEST IOWA...

The National Weather Service in Sioux Falls has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect Sunday afternoon.

* AFFECTED AREA...In Iowa, Plymouth, Cherokee, Buena Vista, 
  Woodbury and Ida. In Nebraska, Dixon and Dakota.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
5 follow-up statements
171 
WWUS83 KFSD 060238
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
938 PM CDT Sat Nov 5 2022

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
050-052>071-061100-
/O.CON.KFSD.FW.W.0027.221106T1800Z-221107T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Lincoln-Murray-
Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-Kingsbury-
Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-
Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-
Turner-Bon Homme-Yankton-Union-
938 PM CDT Sat Nov 5 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH
CENTRAL AND SOUTHEASTERN SOUTH DAKOTA, SOUTHWEST MINNESOTA AND
NORTHWEST IOWA...

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien and Clay. In Minnesota, Lincoln, Lyon, Murray, 
  Cottonwood, Nobles, Jackson, Pipestone and Rock. In South 
  Dakota, Beadle, Kingsbury, Brookings, Gregory, Jerauld, 
  Sanborn, Miner, Lake, Moody, Brule, Aurora, Davison, Hanson, 
  McCook, Minnehaha, Charles Mix, Douglas, Hutchinson, Turner, 
  Lincoln, Bon Homme, Yankton, Clay and Union.

* WINDS...West 15 to 25 mph with gusts 30 to 45 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ020>022-031-032-NEZ013-014-061100-
/O.CON.KFSD.FW.A.0014.221106T1800Z-221107T0000Z/
Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota-
938 PM CDT Sat Nov 5 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR WIND
AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST NEBRASKA AND
NORTHWEST IOWA...

* AFFECTED AREA...In Iowa, Plymouth, Cherokee, Buena Vista, 
  Woodbury and Ida. In Nebraska, Dixon and Dakota.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
486 
WWUS83 KFSD 060902
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
302 AM CST Sun Nov 6 2022

IAZ020>022-031-032-NEZ013-014-061800-
/O.UPG.KFSD.FW.A.0014.221106T1800Z-221107T0000Z/
/O.EXA.KFSD.FW.W.0027.221106T1800Z-221107T0000Z/
Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota-
302 AM CST Sun Nov 6 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
NORTHEAST NEBRASKA AND NORTHWEST IOWA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 6 PM CST this evening. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...In Iowa, Plymouth, Cherokee, Buena Vista, 
  Woodbury and Ida. In Nebraska, Dixon and Dakota.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
050-052>071-061800-
/O.CON.KFSD.FW.W.0027.221106T1800Z-221107T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Lincoln-Murray-
Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-Kingsbury-
Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-
Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-
Turner-Bon Homme-Yankton-Union-
302 AM CST Sun Nov 6 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH
CENTRAL AND SOUTHEASTERN SOUTH DAKOTA, SOUTHWEST MINNESOTA AND
NORTHWEST IOWA...

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien and Clay. In Minnesota, Lincoln, Lyon, Murray, 
  Cottonwood, Nobles, Jackson, Pipestone and Rock. In South 
  Dakota, Beadle, Kingsbury, Brookings, Gregory, Jerauld, 
  Sanborn, Miner, Lake, Moody, Brule, Aurora, Davison, Hanson, 
  McCook, Minnehaha, Charles Mix, Douglas, Hutchinson, Turner, 
  Lincoln, Bon Homme, Yankton, Clay and Union.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
945 
WWUS83 KFSD 062014
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
214 PM CST Sun Nov 6 2022

NEZ013-SDZ050-052>054-057>061-063>066-068>070-070445-
/O.NEW.KFSD.FW.W.0028.221107T1800Z-221108T0000Z/
/O.CON.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/
Dixon-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-Hanson-
McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Clay-
214 PM CST Sun Nov 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST
SOUTH DAKOTA...

 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM 
CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL
AND SOUTHEAST SOUTH DAKOTA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 6 PM CST Monday.

* AFFECTED AREA...In Nebraska, Dixon. In South Dakota, Gregory, 
  Jerauld, Sanborn, Miner, Brule, Aurora, Davison, Hanson, 
  McCook, Charles Mix, Douglas, Hutchinson, Turner, Bon Homme, 
  Yankton and Clay.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph on
  Sunday. West winds 15 to 25 mph with gusts to 35 mph on Monday.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-SDZ038>040-055-056-062-067-071-070000-
/O.CON.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-Beadle-Kingsbury-Brookings-Lake-Moody-
Minnehaha-Union-
214 PM CST Sun Nov 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN SOUTH DAKOTA
SOUTHWEST MINNESOTA AND NORTHWEST IOWA..

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and 
  Ida. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, 
  Jackson, Pipestone and Rock. In Nebraska, Dakota. In South 
  Dakota, Beadle, Kingsbury, Brookings, Lake, Moody, Minnehaha, 
  Lincoln and Union.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
378 
WWUS83 KFSD 062022 CCA
RFWFSD

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Sioux Falls SD
222 PM CST Sun Nov 6 2022

NEZ013-SDZ050-052>054-057>061-063>066-068>070-070445-
/O.COR.KFSD.FW.W.0028.221107T1800Z-221108T0000Z/
/O.COR.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/
Dixon-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-Hanson-
McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Clay-
222 PM CST Sun Nov 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST
SOUTH DAKOTA...

 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM 
CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL
AND SOUTHEAST SOUTH DAKOTA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 6 PM CST Monday.

* AFFECTED AREA...In Nebraska, Dixon. In South Dakota, Gregory, 
  Jerauld, Sanborn, Miner, Brule, Aurora, Davison, Hanson, 
  McCook, Charles Mix, Douglas, Hutchinson, Turner, Bon Homme, 
  Yankton and Clay.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph on
  Sunday. Southeast winds 15 to 25 mph with gusts to 35 mph on 
  Monday.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-SDZ038>040-055-056-062-067-071-070000-
/O.CON.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-Beadle-Kingsbury-Brookings-Lake-Moody-
Minnehaha-Union-
222 PM CST Sun Nov 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN SOUTH DAKOTA
SOUTHWEST MINNESOTA AND NORTHWEST IOWA..

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and 
  Ida. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, 
  Jackson, Pipestone and Rock. In Nebraska, Dakota. In South 
  Dakota, Beadle, Kingsbury, Brookings, Lake, Moody, Minnehaha, 
  Lincoln and Union.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
272 
WWUS83 KFSD 062355
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
555 PM CST Sun Nov 6 2022

NEZ013-SDZ050-052>054-057>061-063>066-068>070-071100-
/O.EXP.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/
/O.CON.KFSD.FW.W.0028.221107T1800Z-221108T0000Z/
Dixon-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-Hanson-
McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Clay-
555 PM CST Sun Nov 6 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST 
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND 
SOUTHEAST SOUTH DAKOTA... 

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST SOUTH 
DAKOTA...

* AFFECTED AREA...In Nebraska, Dixon. In South Dakota, Gregory, 
  Jerauld, Sanborn, Miner, Brule, Aurora, Davison, Hanson, 
  McCook, Charles Mix, Douglas, Hutchinson, Turner, Bon Homme, 
  Yankton and Clay.

* WINDS...Northeast 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 0 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-SDZ038>040-055-056-062-067-071-070100-
/O.EXP.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-Beadle-Kingsbury-Brookings-Lake-Moody-
Minnehaha-Union-
555 PM CST Sun Nov 6 2022

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR EASTERN SOUTH DAKOTA
SOUTHWEST MINNESOTA AND NORTHWEST IOWA...

Winds are expected to continue to diminish and relative humidity
values recover through the evening hours.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Nov 5, 11:45 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Nov 5, 11:45 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1145 AM CDT Sat Nov 5 2022

.SHORT TERM...(Today and Tonight)
Issued at 314 AM CDT Sat Nov 5 2022

KEY MESSAGES:

1) Relatively quiet through the weekend, with breezy winds SUN/MON.
2) Unseasonably warm temperatures return TUE/WED.
3) Sharp cold front results in a notable cool down THU/FRI.

Quiet conditions continue across the region as a pronounced upper
level low just southeast of our area continues its journey
northeastward. While latest guidance continues to support largely
dry conditions, can't rule out the possibility of seeing some light
rain/snow along our far southeastern counties, around Storm Lake to
Ida Grove. That being said, if any precipitation were to develop,
expect impacts to remain rather minimal given the lack of
accumulations.

Temperatures in the upper teens to upper 20s will make for a brisk
start to the day, but we should see some decent warming as we head
into the afternoon. Currently have highs rising into the upper 40s
in areas east of I-29, with those west climbing into the mid to
upper 50s. Winds during this time will generally be out of the S/SW,
with gusts between 15 to 20 mph possible through the afternoon.

Heading into the evening, models continue to show an upper level low
progged to move eastward across the International Border. While the
best moisture and forcing remains across Canada, will likely see a
few impacts across our area, mainly north of I-90, as it's sfc cold
front grazes the region overnight. As alluded to in the previous
discussion, both soundings and sfc temperatures support rain being
the primary p-type, with accumulations forecast to remain around a
few hundredths at best. Otherwise, look for quiet conditions to
prevail elsewhere across the region overnight, as lows fall into the
mid 30s.

.LONG TERM...(Sunday through Friday)
Issued at 314 AM CDT Sat Nov 5 2022

Upper level flow turns a bit more zonal Sunday, keeping conditions
quiet for the most part across our area. Do think it's worth noting
however, that W/NW winds look to be quite breezy as the LLJ
strengthens just north of our area. Currently have gusts ranging
between 25 to 40 mph through the afternoon, with the strongest gusts
mainly along and north of I-90. Temperatures as a result will be a
touch cooler than Saturday, with highs in the upper 40s to low 50s.

Weak ridging begins to develop overhead Monday as an upper level
trough digs across the western CONUS. Winds during this time look to
become south/southeasterly as sfc high pressure builds across the
region, and while not at breezy as Sunday, could still see gusts
range between 20 to 30 mph through the afternoon. Increasing cloud
cover will work to limit radational heating and thus keep highs
in the mid 40s to mid 50s.

Expect unseasonably warm temperatures to return Tuesday and
Wednesday as upper level ridging amplifies over the central CONUS.
Have highs ranging from the upper 50s to upper 60s, with perhaps a
few locations taking a shot at 70 degrees by Wednesday. Given the
influx of moisture coupled with broad WAA, can't rule out the
possibility of seeing scattered showers and a few thunderstorms
develop Tuesday afternoon and evening. Rain chances increase
Wednesday into Thursday as a sfc cold front associated with the
aforementioned trough takes aim at the region. However, the bigger
story with this wave remains centered on the notable cool down that
will occur during the latter half of the week. After enjoying
temperatures in the 60s Wednesday, expect afternoon highs to only
climb into the 30s to low 40s by Thursday. As a result, may see some
rain transition to a rain/snow mix or all snow before precipitation
gradually diminishes Friday. Otherwise, look for even cooler
temperatures to prevail heading into the weekend, as highs in the
upper 20s to low 30s, and lows in the teens become common!

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1140 AM CDT Sat Nov 5 2022

Relatively quiet aviation conditions expected through the daytime
hours today with VFR conditions and afternoon wind gusts as high
as 10-20 mph at times.

Things change tonight as cold front sweeps through the area. This
may bring scattered shower activity ahead of it, mainly north of
I-90. Any rain amounts are expected to be minimal but may lead to
gusty and erratic winds around showers.

Just behind the front, a brief period of 30+ kt winds are possible
out of westerly direction. These gusty westerly winds will become
more prominent after sunrise on Sunday. Depending on surface wind
gusts, LLWS is also possible at times.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...SST
LONG TERM...SST
AVIATION...Kalin
Hazardous weather outlook, Nov 5, 4:57 AM CDT, 9 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
457 AM CDT Sat Nov 5 2022

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-061000-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-
Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Union-
457 AM CDT Sat Nov 5 2022

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 2:30 PM CDTWind AdvisoryFSDBeadle, Brookings, Hanson, Jerauld, Kingsbury, Lake and 5 more29 hr
Nov 5, 2:36 PM CDTFire Weather WatchFSDBuena Vista, Cherokee, Ida, Plymouth, Woodbury13 hr

Nearby

Red Flag Warnings in South Dakota, 2022Red Flag Warnings in Iowa, 2022Red Flag Warnings in Minnesota, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.